North Carolina, 2012Tornado in North Carolina, August 19, 2012
August 19, 2012 · NWS MHX · 1 event in 1 county or zone
A weak upper level disturbance combined with a stationary boundary produced a brief waterspout that moved onshore near Rodanthe during the early afternoon hours of August 19th, 2012.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper level disturbance combined with a stationary boundary produced a brief waterspout that moved onshore near Rodanthe during the early afternoon hours of August 19th, 2012.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Aug 19, 11:48 AM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 19, 11:48 AM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1248 PM EDT SUN AUG 19 2012
.SYNOPSIS...
A STATIONARY FRONT WAS LOCATED ALONG THE NORTH CAROLINA COAST THIS
MORNING. A SERIES OF LOW PRESSURE AREAS ARE FORECAST TO DEVELOP
AND MOVE NORTHEAST ALONG THE FRONT THROUGH MID WEEK. THIS WILL
CAUSE THE FRONT TO OSCILLATE NORTH AND SOUTH ACROSS THE AREA
PRODUCING AREAS OF SHOWERS AND STRONG THUNDERSTORMS. HIGH PRESSURE
WILL BUILD INTO THE AREA WEDNESDAY THROUGH THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1245 PM SUNDAY...MADE A FEW CHANGES TO PRECIP TO HAVE LIKELY
POPS ACROSS NW PORTIONS AND SCT ELSEWHERE UNTIL LATER IN THE
AFTERNOON WHERE ENTIRE AREA WILL HAVE LIKELY POPS. ALSO ADDED HVY
RAFL IN ADDITION TO OTHER SVR THREATS. UPPED TEMPS SOME ESPECIALLY
ACROSS SW SXNS WHERE TEMPS HAVE REACHED 90 DEGREES. SVR TSTM WATCH
CONTS FOR THE ENTIRE AREA THROUGH 6 PM.
PREV DISC...THE BROAD UPPER TROUGH OVER THE CENTRAL AND EASTERN US
WILL BEGIN TO AMPLIFY TODAY AND TONIGHT. A SERIES OF SHORTWAVES
MOVING THROUGH THE UPPER TROUGH WILL INTERACT WITH A QUASI-
STATIONARY SURFACE FRONT ALONG/OFF OF THE NC COAST TO PRODUCE
AREAS OF SHOWERS AND SCATTERED STRONG TO POSSIBLY THUNDERSTORMS
TODAY. ALL OF THE GUIDANCE INCLUDING THE 00Z/06Z OPERATIONAL
MODELS AND THE HIGH RESOLUTION MODELS ARE IN GOOD AGREEMENT THAT
WIDESPREAD PRECIPITATION WILL DEVELOP ACROSS EASTERN NC...MAINLY
FROM MID AFTERNOON THROUGH THE EVENING. WE ARE STILL EXPERIENCING
A LULL IN THE PRECIPITATION THIS MORNING WITH THE MOST ACTIVITY
OCCURRING WEST OF I-95. A WAVE OF LOW PRESSURE WILL DEVELOP ALONG
THE STATIONARY FRONT WHICH EXTENDS FROM JUST OFF OUR COAST INTO
SOUTH CAROLINA. THE LOW IS FORECAST TO MOVE ACROSS EASTERN NC THIS
AFTERNOON AND EVENING PUSHING THE FRONT BACK NORTH ACROSS THE AREA
AND PRODUCING WIDESPREAD SHOWERS AND SCATTERED STRONG
THUNDERSTORMS. SPC HAS UPGRADED ALL THE AREA TO A SLIGHT RISK OF
SEVERE THUNDERSTORMS. THERE IS A SEVERE WEATHER THREAT FOR
ISOLATED DAMAGING WINDS AND AN ISOLATED/WEAK TORNADO VICINITY OF
THE RETREATING BOUNDARY. SEVERE THREAT WILL BE ENHANCED WITH
PROLONGED INSOLATION THIS MORNING. HEAVY RAINS AND POSSIBLE
LOCALIZED FLOODING AS PW VALUES ARE FORECAST TO BE IN EXCESS OF 2"
AND THE REGION WILL BE IN THE VICINITY OF THE RIGHT ENTRANCE
REGION OF THE UPPER JET ENHANCING LIFT. WIDESPREAD RAINFALL
AMOUNTS IN EXCESS OF 1 INCH ARE EXPECTED WITH LOCALLY MUCH HIGHER
AMOUNTS IN PERSISTENT DOWNPOURS. LAST NIGHT A SPOTTER REPORTED
3.5" IN 2 1/2 HOURS IN THE CLUB FOOT CREEK AREA AND WOULD EXPECT
SIMILAR TYPE EVENTS TODAY. LIKELY POPS CONT FOR THIS
AFTERNOON/EVENING WITH MAINLY DRY CONDITIONS EXPECTED FOR THE
REMAINDER OF THE MORNING. HIGH TEMPERATURES WILL BE IN THE MIDDLE
80S WITH INTERVALS OF SUNSHINE AND CLOUDS THIS MORNING THEN SKIES
BECOMING MOSTLY CLOUDY IN THE AFTERNOON AND EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
AS OF 355 AM SUNDAY...NUMEROUS SHOWERS/ISOLATED THUNDERSTORMS ARE
EXPECTED DURING THE EVENING AS THE WAVE OF LOW PRESSURE MOVES NE
ACROSS THE REGION THEN DRYING IS EXPECTED LATE AS THE FRONT BEGINS
TO MOVE BACK SOUTH OF THE REGION LATE. LIKELY POPS EARLY WILL
TAPER OFF TO LOW CHANCES LATE. LOWS WILL RANGE FROM THE UPPER
60S/LOWER 70S INLAND TO THE MIDDLE 70S ALONG THE COAST.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 355 AM SUN...UNSETTLED PATTERN WILL CONTINUE THROUGH MIDWEEK
FOLLOWED BY A GRADUAL DRYING-OUT THEREAFTER. DEEP UPPER TROF FROM
GREAT LAKES TO GULF STATES MONDAY WILL GRADUALLY DEAMPLIFY THROUGH
THE WEEK. AT THE SURFACE THE SLOW MOVING COLD FRONT MONDAY WILL
BECOME STATIONARY ALONG THE COAST TUESDAY AND WEDNESDAY...THEN
DRIFT OFF THE COAST BEGINNING THURSDAY. NUMEROUS DISTURBANCES
MOVING THROUGH THE TROF ALOFT MAKING IT DIFFICULT TO PINPOINT
SPECIFIC PERIODS OF HIGHER RAIN CHANCES SO HAVE CAPPED POPS AT 50
PERCENT MONDAY INTO TUESDAY. AS THE PATTERN SLOWLY CHANGES
WEDNESDAY INTO SATURDAY RAIN CHANCES WILL DECREASE WITH ONLY
ISOLATED CONVECTION EXPECTED NEXT WEEKEND.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH 06Z MONDAY/...
AS OF 1245 PM SUNDAY...MVFR TO OCNLY IFR CONDS WITH WDSPRD
CONVECTION DEVELOPING DURG THE AFTN AS A WAVE OF LOW PRESSURE
DEVELOPS ALONG A STATIONARY FRONT JUST OFF OF THE NC COAST THIS
AFTERNOON. THE FRONT RETREATS BACK TO THE NORTH THROUGH TONIGHT.
LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 355 AM SUN...SHOWERS AND THUNDERSTORMS WILL BE RATHER
NUMEROUS MONDAY INTO TUESDAY WITH LOCALLY LOWER VSBYS/CIGS.
IMPROVEMENT SEEN BEGINNING WEDNESDAY INTO THURSDAY WITH SCATTERED
MAINLY DIURNAL CONVECTION.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 1245 PM SUNDAY...NO SIG CHANGES TO MARINE FORECAST. EAST
WINDS AROUND 10 KT AND SEAS 2-3 FT ACRS NRN CSTL WATERS AND SLY
WINDS AROUND 10 KT AND SEAS 2-3 FT ACROSS THE SRN WATERS THIS
AFTN.
PREV DISC...A STATIONARY FRONT WILL LIFT NORTH THROUGH THE WATERS
THIS AFTN AND TONIGHT AS A WAVE OF LOW PRESSURE DEVELOPS ALONG AND
MOVES NORTHEAST ALONG THE FRONT THIS AFTERNOON AND EVENING. THE
FRONT IS FORECAST TO MOVE BACK OFF OF THE COAST EARLY MONDAY. E
WINDS 5 TO 10 KT WILL BECOME SOUTH TO SOUTHWEST THIS AFTERNOON AND
INCREASE TO 10-15 KT. THIS EVENING SW WINDS WILL FURTHER INCREASE
TO 15-20 KT THEN BECOME WEST TOWARD DAWN AS THE FRONT BEGINS TO
SINK BACK TO THE SOUTH. THERE IS POTENTIAL OF A BRIEF PERIOD OF
20-25 KT WINDS OVER THE SOUTHERN AND CENTRAL WATERS EARLY THIS
EVENING DEPENDING ON THE STRENGTH OF THE FRONTAL LOW. 2-3 FT SEAS
TODAY WILL BUILD TO 3-5 FT TONIGHT AND COULD BRIEFLY REACH 6 FT
OVER THE OUTER SOUTHERN AND CENTRAL WATERS TONIGHT IF 25 KT WINDS
MATERIALIZE.
LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 355 AM SUN...GENERALLY FOLLOWED OPC GUIDANCE AND WENT WITH
THE 12Z/18 ECMWF FOR WINDS MONDAY AND MONDAY NIGHT...THEN AN
EQUALLY WEIGHTED BLEND OF THE ECMWF AND GFS BEGINNING TUESDAY. A
SOUTHWEST FLOW WILL PREDOMINATE MONDAY AND TUESDAY WITH A FRONTAL
BOUNDARY ALONG THE COAST. BY WEDNESDAY THE FRONT WILL DRIFT
OFFSHORE WITH WINDS VEERING SLIGHTLY TO WEST WEDNESDAY. WINDS WILL
CONTINUE VEERING WEDNESDAY NIGHT...BECOMING LIGHT NORTHEAST ON
THURSDAY. NO HEADLINES EXPECTED AS WINDS/SEAS WILL REMAIN BELOW
SMALL CRAFT LEVELS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.
&&
SYNOPSIS...JME
NEAR TERM...JAC/JME
SHORT TERM...JME
LONG TERM...HSA/CQD
AVIATION...JAC/JME/HSA
MARINE...JAC/JME/HSA
Hazardous weather outlook, Aug 19, 10:18 AM EST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1118 AM EDT SUN AUG 19 2012
NCZ029-044>047-079>081-090>095-098-103-104-201530-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
1118 AM EDT SUN AUG 19 2012
...SEVERE THUNDERSTORM WATCH 585 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
LOW PRESSURE MOVING NORTHEAST ALONG A STATIONARY FRONT VICINITY OF
EASTERN NORTH CAROLINA WILL PRODUCE NUMEROUS HEAVY SHOWERS AND
SCATTERED STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE
MAIN THREAT WILL BE HEAVY RAIN WITH LOCAL AMOUNTS IN EXCESS OF 2
INCHES POSSIBLE IN THE HEAVIEST STORMS. THIS COULD PRODUCE MINOR
POOR DRAINAGE FLOODING. SEVERE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS AND HAIL. AN ISOLATED TORNADO CAN NOT BE RULED
OUT AS WELL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED STRONG SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS
EASTERN NORTH CAROLINA MONDAY THROUGH WEDNESDAY AS A STATIONARY
FRONT REMAINS NEAR THE AREA. LOCALLY HEAVY RAIN WILL BE THE MAIN
THREAT IN THE STRONGEST STORMS AND THERE IS A VERY SMALL RISK OF
AN ISOLATED DAMAGING WIND GUST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ASM
In the hours before
Special weather statement, Aug 19, 11:44 AM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1244 PM EDT SUN AUG 19 2012
NCZ045-191730-
WASHINGTON-
1244 PM EDT SUN AUG 19 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS WASHINGTON COUNTY THROUGH
130 PM EDT...
AT 1244 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
WESTOVER...OR ABOUT 6 MILES NORTHEAST OF PLYMOUTH...MOVING EAST AT 20
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PLEASANT GROVE...
SCUPPERNONG...CRESWELL.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3597 7637 3593 7636 3591 7638 3586 7635
3580 7640 3577 7671 3590 7674 3595 7669
3594 7666 3595 7654 3599 7642 3599 7639
TIME...MOT...LOC 1644Z 262DEG 17KT 3590 7662
2Special weather statement, Aug 19, 11:53 AM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1253 PM EDT SUN AUG 19 2012
NCZ090-092-098-191745-
DUPLIN-JONES-ONSLOW-
1253 PM EDT SUN AUG 19 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS DUPLIN...ONSLOW AND JONES
COUNTIES THROUGH 145 PM EDT...
AT 1254 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
SOUTHWEST OF CYPRESS CREEK...OR ABOUT 13 MILES EAST OF WALLACE...
MOVING NORTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CYPRESS CREEK...
CATHERINE LAKE.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3477 7820 3505 7752 3494 7731 3471 7714
3458 7740 3461 7741 3461 7743 3457 7742
3448 7758 3472 7768 3471 7799 3473 7802
3471 7813 3475 7820
TIME...MOT...LOC 1654Z 234DEG 13KT 3469 7776
29Special weather statement, Aug 19, 12:16 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
116 PM EDT SUN AUG 19 2012
NCZ045>047-080-081-092>095-098-191815-
BEAUFORT-CARTERET-CRAVEN-JONES-MAINLAND DARE-MAINLAND
HYDE-ONSLOW-PAMLICO-TYRRELL-WASHINGTON-
116 PM EDT SUN AUG 19 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...CRAVEN...ONSLOW...
JONES...BEAUFORT...CARTERET...WASHINGTON...MAINLAND DARE...MAINLAND
HYDE AND TYRRELL COUNTIES THROUGH 215 PM EDT...
AT 116 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
OLYMPIA...OR ABOUT 6 MILES NORTHEAST OF JAMES CITY...MOVING NORTHEAST
AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GRANTSBORO...SILVER
HILL......ALLIANCE...PRESCOTT...ROYAL......AURORA...SOUTH CREEK.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3560 7574 3533 7616 3551 7659 3538 7657
3548 7699 3526 7646 3499 7670 3507 7700
3493 7679 3472 7712 3505 7752 3577 7670
3593 7601 3565 7603 3598 7583 3594 7578
3588 7574
TIME...MOT...LOC 1716Z 236DEG 17KT 3515 7696
29Special weather statement, Aug 19, 12:19 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
119 PM EDT SUN AUG 19 2012
NCZ029-044-045-079-080-090>093-191815-
BEAUFORT-CRAVEN-DUPLIN-GREENE-JONES-LENOIR-MARTIN-PITT-WASHINGTON-
119 PM EDT SUN AUG 19 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS CRAVEN...DUPLIN...JONES...
BEAUFORT...WASHINGTON...LENOIR...PITT...MARTIN AND GREENE COUNTIES
THROUGH 215 PM EDT...
AT 119 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
ALBERTSON...OR ABOUT 10 MILES SOUTH OF LA GRANGE...MOVING NORTHEAST
AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MOSS HILL......DEEP
RUN...FALLING CREEK......WOODINGTON...KINSTON...WYSE FORK...WYSE
FORK...GRAINGERS.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3599 7719 3593 7719 3593 7702 3586 7703
3590 7692 3581 7688 3589 7683 3587 7674
3577 7673 3506 7749 3494 7779 3517 7793
3516 7790 3518 7784 3537 7781 3557 7783
3580 7747 3583 7736 3594 7737 3603 7724
TIME...MOT...LOC 1719Z 239DEG 17KT 3516 7779
29Special weather statement, Aug 19, 12:47 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
147 PM EDT SUN AUG 19 2012
NCZ090-092-095-098-191830-
CARTERET-DUPLIN-JONES-ONSLOW-
147 PM EDT SUN AUG 19 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS DUPLIN...ONSLOW...JONES AND
CARTERET COUNTIES THROUGH 230 PM EDT...
AT 147 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GREENEVERS...OR ABOUT 6 MILES NORTHEAST OF WALLACE...MOVING NORTHEAST
AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHINQUAPIN...LYMAN...
LYMAN......BEULAVILLE...POTTERS HILL.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3505 7755 3465 7704 3462 7717 3443 7752
3448 7758 3472 7768 3471 7799 3473 7802
3471 7813 3473 7819 3475 7820
TIME...MOT...LOC 1747Z 236DEG 21KT 3479 7787
29Local storm report, Aug 19, 1:18 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
218 PM EDT SUN AUG 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM WATER SPOUT 2 E MANNS HARBOR 35.87N 75.73W
08/19/2012 AMZ130 NC 911 CALL CENTER
&&
EVENT NUMBER MHX1200428
MCKAUGHANTornado, Dare
- When
- August 19, 1:19 PM EST
- Where
- Dare County, 0.96 mi NE of Rodanthe
- Rating
- EF0
- Path length
- 0.01 mi
- Path width
- 20 yd
- Reported by
- Public
- Coordinates
- 35.608, -75.466
Public reported that a waterspout moved onshore near the Rodanthe Campground. No damage was reported.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in South Carolina, August 19, 20121 death · 5 injured · $3,000 · 55 kt wind · 2 events
- Lightning Strike in North Carolina, August 19, 20121 death · 1 event
- Flash Flooding and Damaging Winds in Arizona, August 19, 2012$25,000 · 52 kt wind · 6 events
- Flash Flood in Arizona, August 19, 2012$20,000 · 1 event
- Hail in New Mexico, August 19, 20121.25 in hail · 9 events
- Heavy Rain in Florida, August 19 to 20, 20127 events
- Hail in Ohio, August 19, 20121 in hail · 4 events
- Flash Flooding and Damaging Wind in North Carolina, August 19, 2012$1,000 · 50 kt wind · 3 events
- Marine Hail in Lake Michigan, August 19, 20120.88 in hail · 2 events
- Damaging Wind in Georgia, August 19, 2012$1,000 · 50 kt wind · 1 event
- Damaging Wind in North Carolina, August 19, 2012$3,000 · 50 kt wind · 1 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, August 19, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 407845.